[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Heidi's start

what fun you are having eh?  first of all, welcome to the borg, you have been 
assimilted, resistance is futile

I would say...2 days into it is too soon to start evaluating and trying to 
fine tune problems...you hve to give yourself time to learn hoow your body 
ADAPTS to always having that little drip of insulin in you....

what did the doc say was the reason you developed ketones?  had you been 
running high for a while?  everyone's threshold to spill ketones is 
different.  An why would you go to the hospital (if you weren't already) if 
you just had ketones.  that is not a reason to get hospitalized.  It is 
something you can and should take care of yourself, as long as you catch it 
soon enough.  In GENERAL, spilling ketones will not kil you, nor will it make 
you more prone to complications...just gently nudge the btg down, drink lots 
of water and try and figure out what is going wrong in the first place to 
make them go up....

That is great aabout your streak of 7 bgs between 149-101 - I really dont 
think you should freak about the ones in the 200-300 range - you are still 

> again in spite of multiple boluses and a changed
> site.

Were you giving these boluses TIME to work?  When you removed the old site, 
was the end bent or crimped?  do you or the docs think it was a bad site?  
was there an air bubble in your tubing, did you prime the canula when you 
removed the introducer needle?  are you getting sick, and yes, the hospital 
stress can raise blood sugars....my point being, there is more than one 
reason why you were bouncing

> that night,and when at 10 pm I took a final bolus of 2
> U I really didn't expect it to go down.At 1 pm,I awoke
> with a 38,my 4th lowest bg.

so what was your bg at 10pm when you took that bolus of 2 units.  what was 
the LAST bolus you had taken BEFORE that 10pm one.  How long before 10pm had 
you eaten anything.  what are your basal rates...these are all things we/you 
need to kow in order to help you figure this out.

> I ate 30 carbs,took a glucogon shot(my

WAY over kill.  the "average" 15 grams carbs will raise the "average" person 
about 50 points  and the average person will use 1 unit of insulin to lower 
bg by 50 points  so 1 unit of insulin = 15 grams of carb.  If you were 
"average" and youprobably arent cuz no one is, then 30 carbs alone will raise 
you 1oo points....god knows what the glucagon will raise you....but all it 
does is put you on that rollercoaster from hell!

i think yo ought to trust the glucose tabs.  i mean if youturn the pump off, 
like you did, it isn't likely that any MORE insulin is gonna get in you...so 
just give the glucose tabs time to work...this was about 3 hours after your 
last bolus so it wasn't like there was tons more insulin onboard getting 
ready to smack you down right?

> 229,restarted,and went back to sleep.Was 149 this
> morning,then went high again.

this is the rollercoaster....boing obing boing

> on the advice of my CDE,I changed the tubing 

for what reason???  did you check the site?  more likely the site would need 
changing than the tube.  di dyou have an air bubble in the tube???  the 
reason you went high is because your body is reacting to the drastic changes 
in blood sugar.  whethre you have diabetes or NOT, your brain senses a drop 
in glucose of more than 40-50 points and FREAKS out...it will send a message 
to your liiver that you are STARVING and hte liver will dump all kinds of 
sugar raising hormones.  Our stupid brains don't REALIZE we are giving 
insulin to make the blood suar drop - it is just in our genes that a drop of 
that much is a BAD thing...so the liver reacts and BOING BOING BOING - back 
UP you go..so you take more insulin, the brain freaks again, sends another 
message...boing boing obing boing...

> normal to feel tired the first few days but what about nauseaus?I

nausea may be due to high blood sugar...never heard you were supposed to be 
tired except from doing those 3 and 6 am checks.  How many times a day are 
you checking.  Are you writing everything down?  wht you eat, how much you 
bolus etc>

keep at it...it gets easier......eventually....give yourself a few months 
before you start being too hard on yourself!

for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml